MarComm Ant

Sagada Igorot

PR Writer

Coffee Addict

Digital Marketer

Saridon, Propyphenazone: Painkiller or Blood Killer?

Sometimes, what causes headaches are medicines for headaches themselves. Say for instance Saridon, an international brand from Bayer Healthcare which until now is being subjected to safety debates around the world (Saridon is even more popular than Barbra Streisand nowadays).


(Just a note to our readers: we are not dealing with the drug’s effectiveness since we all know that studies unanimously back the drug’s usefulness).

Saridon, which is available in over 80 countries including the Philippines, contains 250 mg of Paracetamol, 150 mg of Propyphenazone, and 50 mg of Caffeine. The three ingredients complement each other in easing the pain in the head. But I tell you, the three won’t work if it is your unsuccessful marriage that is causing you headache.


Notably, Saridon contains Propyphenazone (also known as Propyphenazonum (Latin), Propyphenazon (German), Propyph√©nazone (French), and Propifenazona (Spanish). Propyphenazone has been associated with severe blood dyscrasias (symptoms include bleeding problems, weakness and pale skin). Mama mia! Apay ngay nga ada kasta gayam? (Why is there something like that?)

Digital Filipino’s Janete Toral revealed this disturbing issue in SunStar, after she received messages questioning the drug’s safety. Take note that in the Philippines, the drug is still available at about P5 per tablet.

In South Korea, its Food and Drug Administration banned Bayer Korea’s painkiller Saridon-A from being prescribed or sold over the counter to 15 and below. Moreover, products containing Prophyphenazone have been banned in countries like Turkey.


In an article from The Filipino Doctor, it was nailed that Saridon should not be given to infants or children under 12. It was also recommended that the drug should not be taken by pregnant women (women, men and others, take note of that).

It may be true that Saridon is FDA-approved. But we still need clarification from Bayer. We need a statement from our Department of Health (DOH) to assure us that what we are using is safe.

I know that there is no drug that is 100% safe, but we should know what we needed to know. There is nothing wrong to sit down one time with the authority and discuss about the terrible side effects of the drug. (Learn more thoughts about this)

Is there any medical practitioner out there who can give us some clarifications regarding this matter? Before we believe in advertisements, let us listen to the real authority first.


A Marketing Communications specialist on weekdays and a life wanderer on weekends, Christian Lizardo Aligo enjoys working in the real estate industry. For more info, email him at [email protected]

4 Comments:

Vienna Urbiztondo said...

After reading this post, I started to look at the medicine I'm taking every time I had this awful headache... Luckily its not Saridon. I don't know what Saridon is and therefore, I have to rely on search engines to know more about it, until I saw their commercial in youtube: http://www.youtube.com/watch?v=iy8o4YC6KYU
but what really intrigues me is that why do other countries banned this kind of Medicine? Should we as consumer worry about it?

Christian Aligo said...

exactly vienna, that is the point. if other countries banned the product, we should think twice also and re evaluate it if it is really really safe to take. the debate has sparked and we really need to know more about the drug.....

tatess said...

I am a dentist and would not recommend a medicine with issues or doubt on its effectiveness and side effect even if Bayer clear its name.

Christian Aligo said...

we share the same sentiment :) we really need to be assured that what we are using is really safe...

Contact Me

A bottle of beer?

Ortigas Center/ Sagada

Call Me Maybe

0943.308.5100

Drop me an Email

[email protected]